Alert archive / Oklahoma / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS Norman, OK

June 12, 2005Caddo County, Washita County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 12, 2005, 6:35 PM CDT for Caddo County, Washita County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2005, 6:35 PM CDT (23:35 UTC)
Expired
Jun 12, 2005, 9:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Caddo County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 118 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 122335
FFWOUN
OKC015-149-130230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
  WASHITA COUNTY IN WESTERN OKLAHOMA

* UNTIL 930 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TORRENTIAL RAIN FALLING OVER NORTHEASTERN WASHITA AND NORTHERN     
  CADDO COUNTIES...WITH RAINFALL APPROACHING 3 INCHES IN 2           
  HOURS...WHICH MAY RESULT IN FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BESSIE...BRIDGEPORT...COLONY...   
  CORDELL...CORN...HINTON...HYDRO AND LOOKEBA

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 87 AND 103.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

LAT...LON 3521 9906 3537 9831 3555 9831 3556 9862
      3547 9862 3546 9904

$$
JAMES
1 follow-up statement
000 
WGUS74 KOUN 130053
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT SUN JUN 12 2005

OKC015-149-130230-
CADDO OK-WASHITA OK-
749 PM CDT SUN JUN 12 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 930 PM CDT FOR WASHITA AND
CADDO COUNTIES...

AT 749 PM CDT...TORRENTIAL RAIN CONTINUED OVER MUCH OF WASHITA...AND 
NORTHERN CADDO COUNTIES. DOPPLER RAINFALL ESTIMATES INDICATED 
BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN NORTH OF U S ROUTE 
152...ESPECIALLY NEAR THE WASHITA...CADDO COUNTY LINE...INCLUDING 
COLONY...CORN...AND HYDRO. 

AFFECTED LOCATIONS INCLUDE BESSIE...BRIDGEPORT...COLONY...CORDELL...
CORN...HINTON...HYDRO AND LOOKEBA

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 87 AND 103.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3521 9906 3537 9831 3555 9831 3556 9862
      3547 9862 3546 9904

$$
JAMES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:08 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 3:08 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT SUN JUN 12 2005

.DISCUSSION...MCS CONTINUES TO AFFECT NW OKLAHOMA AS NEW
CONVECTION REDEVELOPES ATOP SW FLANK OF LARGE AND STRONG COLD
POOL. OUTFLOW BOUNDARY ALSO CONTS TO PRESS SWD..AND SHUD CONT TO
INTO THE EVENING..DRIVEN BY COLD OUTFLOW FROM NRN OK TSTORMS.
THINKING ON THE INFLUENCE OF THIS BOUNDARY HAS NOT CHANGED MUCH
SINCE THIS MORNING. CELL MOTION RELATIVE TO BOUNDARY AND
STRENGTH/DEPTH OF COLD POOL LIKELY RENDERS THIS BOUNDARY IMPOTENT
W.R.T. A SIG TOR THREAT AS AIRMASS TO THE NORTH OF THE BOUNDARY IS
SIMPLY NOT GOING TO HAVE TIME TO MODIFY. HOWEVER..LLJ WILL INCREASE
THIS EVENING AND ADDITIONAL STORMS ARE LIKELY TO CONTINUE
AFFECTING MUCH OF THE SAME AREAS AS INFLOW INTO AND ATOP THE
BOUNDARY INCREASES. HAVE EXPANDED FLASH FLOOD WATCH A BIT FARTHER
SOUTH TO INCLUDE THE I40 CORRIDOR..JUST ON COOL SIDE OF WHERE
EXPECTED BOUNDARY POSITION WILL BE. SITUATION IN NW QUARTER OF OK
IS BECOMING QUITE SIGNIFICANT WITH SOME EVENT TOTALS NOW IN EXCESS
OF 8 INCHES.

DRYLINE/PACIFIC FRONT SHARPENING UP NICELY OVER W TEXAS FROM JUST
E OF AMA TO JUST E OF LBB. AIRMASS IN AREA IMMEDIATELY E OF
DRYLINE INTO SW OK/WRN NTEXAS HAS BECOME VERY UNSTABLE..AND
SUPERCELLS EVOLVING INTO AN MCS APPEARS LIKELY THIS AREA THROUGH
THE EVENING. IF LOW LEVEL SHEAR INCREASES AS PROGGED AND STORMS
CAN REMAIN DISCRETE..STILL APPEARS TO BE A HIGH-END SVR
THREAT..INCLUDING TORNADOES..THIS AREA THRU AROUND 10-11 PM.

FRONT EXPECTED TO BE SLOW TO CLEAR OK/NTEXAS ON MON..AND LIKELY TO
STALL NEARBY OVER NORTHERN TEXAS TUE BEFORE TRYING TO MOVE BACK
NORTH. WILL CONT WITH LOW POPS MON/MON NITE SOUTH FOR THIS REASON.
20-30 POPS HAVE ALSO BEEN ADDED FOR MUCH OF THE WED-FRI TIME FRAME
FOR THE POTENTIAL OF OVERNGIHT AND MORNING SEWD MCS MOVEMENT INTO
OK/NTEXAS FROM THE HI PLAINS.
 MILLER

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  93  67  88 /  80  20  30  20
HOBART OK         68  96  66  89 /  80  20  30  20
WICHITA FALLS TX  68  97  70  92 /  80  20  30  20
GAGE OK           63  90  61  87 /  80  10  20  10
PONCA CITY OK     68  91  65  87 /  80  20  20  10
DURANT OK         69  92  73  91 /  60  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ004-OKZ005-OKZ006-
     OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-
     OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-
     OKZ023-OKZ024-OKZ025-OKZ026.

TX...NONE.
&&

In the hours before

Local storm report, Jun 12, 5:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     COLONY                  35.35N 98.67W
06/12/2005  80 MPH           WASHITA            OK   TRAINED SPOTTER

0548 PM     TSTM WND DMG     COLONY                  35.35N 98.67W
06/12/2005                   WASHITA            OK   TRAINED SPOTTER

            POWER LINES DOWN IN COLONY.

&&

JPIKE
Local storm report, Jun 12, 6:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND GST     N EAKLY                 35.31N 98.56W
06/12/2005  80 MPH           CADDO              OK   BROADCAST MEDIA

            WIND GUST ESTIMATED, DISTANCE UNKNOWN

&&

JPIKE
Local storm report, Jun 12, 6:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     COLONY                  35.35N 98.67W
06/12/2005  80 MPH           WASHITA            OK   BROADCAST MEDIA

            ESTIMATED WIND GUST

&&

JPIKE
Special weather statement, Jun 12, 6:21 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SUN JUN 12 2005

OKZ033-034-122330-
GREER OK-HARMON OK-
621 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF VINSON AT 621 PM
CDT...MOVING NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Jun 12, 6:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             DILL CITY               35.28N 99.13W
06/12/2005  1.00 INCH        WASHITA            OK   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL.

&&

JPIKE
Local storm report, Jun 12, 6:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             5 WSW CORDELL           35.27N 99.06W
06/12/2005  1.00 INCH        WASHITA            OK   EMERGENCY MNGR

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:48 AM CDTSevere Thunderstorm WarningOUNEllis, Woodward42 min
Jun 12, 1:02 AM CDTSevere Thunderstorm WarningOUNHarper43 min
Jun 12, 1:26 AM CDTSevere Thunderstorm WarningOUNRoger Mills49 min
Jun 12, 1:31 AM CDTSevere Thunderstorm WarningOUNWoodward29 min
Jun 12, 2:15 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills45 min
Jun 12, 8:15 AM CDTFlash Flood WarningOUNEllis, Harper, Woods, Woodward3 hr
Jun 12, 1:29 PM CDTSevere Thunderstorm WarningOUNKay46 min
Jun 12, 1:31 PM CDTSevere Thunderstorm WarningOUNNoble44 min
Jun 12, 2:12 PM CDTSevere Thunderstorm WarningOUNKay, Noble48 min
Jun 12, 2:23 PM CDTFlash Flood WarningOUNAlfalfa, Ellis, Harper, Woods, Woodward4 hr
Jun 12, 4:18 PM CDTSevere Thunderstorm WarningOUNCuster42 min
Jun 12, 4:31 PM CDTSevere Thunderstorm WarningOUNBeckham44 min
Jun 12, 4:39 PM CDTSevere Thunderstorm WarningOUNWashita51 min
Jun 12, 4:49 PM CDTSevere Thunderstorm WarningOUNGreer41 min
Jun 12, 5:01 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer44 min
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningOUNLincoln35 min
Jun 12, 5:30 PM CDTSevere Thunderstorm WarningOUNWashita45 min
Jun 12, 5:32 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer43 min
Jun 12, 5:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer62 min
Jun 12, 6:00 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher45 min
Jun 12, 6:12 PM CDTSevere Thunderstorm WarningOUNWashita48 min
Jun 12, 6:28 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon47 min
Jun 12, 6:33 PM CDTSevere Thunderstorm WarningOUNKiowa42 min
Jun 12, 6:38 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher52 min
Jun 12, 6:45 PM CDTSevere Thunderstorm WarningOUNCaddo45 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningOUNGrady39 min
Jun 12, 6:59 PM CDTSevere Thunderstorm WarningOUNWashita46 min

Nearby

Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.